Anaphylaxis to rocuronium Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • Reports about anaphylactic and anaphylactoid reactions to rocuronium have increased recently. We report two new cases of documented grade III anaphylaxis, leading to death in one patient. The first case occurred in an 81-year-old ASA II woman scheduled for emergency abdominal surgery. Severe hypotension and tachycardia were observed after rocuronium, without bronchospasm. Neosynephrine allowed rapid resuscitation, and the patient recovered fully. The second patient was a 64-year-old ASA II man scheduled for abdominal surgery. Severe haemodynamic instability and bronchospasm occurred after rocuronium. Despite immediate life support, the postoperative period was complicated by persistent low systolic pressure, acute respiratory distress syndrome, acute renal failure, disseminated intravascular coagulation and pancreatitis, leading to the death of the patient.

publication date

  • April 2002